Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KineticBar

Accutane side effects worried if I should keep taking it or not

Recommended Posts

My doctor prescribed me accutance to help clear my acne on my face I'm 17 and a male. Right now I'm on my 7th week on accutane and noticed some side effects that have been bothering me. She told me the side effects like bloody noses, chapped lips and dry skin etc. The first week I noticed my lips being chapped. The 2/3 week I started getting nose bleeds almost every morning and still today and when I got to bed. The first month being on accutance I've noticed feeling very numb and dizzy. I looked it up and think its peripheral neuropathy and I'm scared if this is something that lasts short-term or long-term while taking the medication.

When it first occurred it would last a few hours during the day. Now its being only happening before I go to bed or when I get sleepy. or wake up in the morning. While being numb I've had bad eye sight and I have this weird problem where one of my eyes is skipping and not updating with my other eye. I don't know what this is called but I've read online some other have had similar eye issues like this. The last side effect I've been having is that my heart will start beating really fast and at first I felt like I almost had panic attack but now I've been trying to control it easier. It's  been also causing me breathing problems some its where I feel like I'm not getting enough oxygen and I breathe heavy but I'm breathing fine but my nervous system is freaking out. I've told these side effects to my doctor and she seems not concerned really and says I should be okay. She says she has not seen any side effects like this out of all her patients which I think is a lie considering seeing all these other side effects people have been having like me.

I don't know if I should keep taking the medication or not.  So far it's been helping my skin (some breakouts come back but most are gone) and I've been trying to deal with these more severe side effects for the past 3 weeks and its like hell for me. I'm scared if I might have another severe panic attack I did the one night while on accutance. . if someone can give me a response with some advice I'd appreciate it a lot..

 

Link to post
Share on other sites

I was also on Accutane and I have to tell you I dealt with the same side effects. Hang in there!!!!!  You will be so happy you stuck with this medication. This is what I did about your side effects. I had nose bleeds. What I did was I put Vaseline in my nose using a q-tip. I rubbed it all in there and let it sit especially at night. The medication is drying all the areas that have oil or any moisture so you are going to get very dry. Just keep putting Vaseline inside your nose.  Chapped lips, use a NON Petroleum lip balm. Eminence has a great lip balm that will soothe your lips. Try not to lick your lips you can make them worse. There are many lip products with no petroleum In them.  Buy yourself a facial mist. You can find it in drugstores, Amazon.com or jane Iredale carries these sprays. It is a misting spray that has soothing ingredients that will soothe your dry skin. Just look up facial mists online and there are several to choose from that are not expensive. You eyes will be irritated because there is water in your eyes and your eyes will become dry.  Get some soothing eye drops and use it it will help you.  I was on it for several months, 7 months to be exact and it changed my life for the better. Hang in there you will be glad you did. I had panic attackes/anxiety, just breathe deep breathes and try and relax. This will subside. If this medication is already working for you stick with it,.  it is the only medication known to cure these skin issues.  If you need anything from me like questions please ask.  I had all the same things you did and it went away. Good luck to you and I hope you will stick with the medication.

Link to post
Share on other sites
1 hour ago, Hominid said:

You're obviously very worried, so I'd say stop taking it and ask politely for a second opinion from another Doctor.

I disagree, this medication is awesome and these are normal side effects.  It is very hard to get on it and you don't want to start over. Stay with this and just keep doing things that will soothe your skin and lips and nose. I got nose bleeds because inside your nose gets very dry.
Link to post
Share on other sites

Okay thanks guys I'll try to stick with the medicine and if the side effects are normal I'll just keep using it. It's just that the stories I've heard and read online seem scary and hearing some of the long-term side effects worries me and seeing some people have died from it frightens me a lot.  I stopped using it for a few days and the side effects went away so I know for sure it's the medicine I'm taking. I'm also taking a vitamin D pill that my doctor also prescribed to me to help with my skin. I've heard that vitamin pills can interfere with the side effects of the medication is this true? When I took my blood samples she said I was fine but I had very low vitamin D levels in my blood. Most of my anxiety has slowly went down I might just ask her for a lower dosage because I'm taking 1 30mg pill and 1 20mg pill so I'm taking 50mg of accutance all together at the moment. She wants me to be on 80mg by the beginning of November.

Also I've been able to deal with my chapped lips using a product my doctor gave me. I'm using a humidifier in my bedroom to reduce my nose bleeds as well. The only side effect that has been troubling me is the dizziness and blurry vision I sometimes get. I don't feel like driving most of the time anymore because of my blurry vision and dizziness and headaches etc I've been getting.

Edited by KineticBar
Link to post
Share on other sites
21 hours ago, jflo6096 said:
23 hours ago, Hominid said:

You're obviously very worried, so I'd say stop taking it and ask politely for a second opinion from another Doctor.

I disagree, this medication is awesome and these are normal side effects.  It is very hard to get on it and you don't want to start over. Stay with this and just keep doing things that will soothe your skin and lips and nose. I got nose bleeds because inside your nose gets very dry.

Yes, the dryness is normal, but I don't think that is the posters concern here. I never experienced any of the other side effects mentioned, and frankly it's just sensible to be cautious and delay the course for a short time rather than risk possible serious long term effects.
 
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×